Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 17, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 23, 2013, 12:43 PM MST. It took effect at Jun 24, 2013, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2013, 12:43 PM MST (19:43 UTC)
- In effect from
- Jun 24, 2013, 10:00 AM MST
- Expired
- Jun 24, 2013, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
009 WWUS85 KTWC 231943 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1243 PM MST SUN JUN 23 2013 AZZ146-241200- /O.UPG.KTWC.FW.A.0010.130624T1700Z-130625T0300Z/ /O.NEW.KTWC.FW.W.0017.130624T1700Z-130625T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 1243 PM MST SUN JUN 23 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR THE ALPINE DISTRICT OF ZONE 146 FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH FIRE DANGER RATING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN NORTHERN FIRE WEATHER ZONE 146. * TIMING...FROM 10 AM MONDAY MORNING TO 8 PM MST MONDAY EVENING. * WINDS...SOUTHWEST AT 18 TO 22 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...8 TO 12 PCT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
644 WWUS85 KTWC 240949 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 249 AM MST MON JUN 24 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146 FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH FIRE DANGER RATING... AZZ146-242200- /O.CON.KTWC.FW.W.0017.130624T1700Z-130625T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 249 AM MST MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146. * AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN NORTHERN FIRE WEATHER ZONE 146. * TIMING...FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. * WINDS...SOUTHWEST AT 18 TO 22 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...8 TO 12 PCT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
097 WWUS85 KTWC 242112 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST MON JUN 24 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146 FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING... AZZ146-250300- /O.CON.KTWC.FW.W.0017.000000T0000Z-130625T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 212 PM MST MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN NORTHERN FIRE WEATHER ZONE 146. * TIMING...UNTIL 8 PM MST THIS EVENING. * WINDS...SOUTHWEST AT 18 TO 22 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...8 TO 12 PCT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
333 WWUS85 KTWC 250252 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 752 PM MST MON JUN 24 2013 AZZ146-250400- /O.EXP.KTWC.FW.W.0017.000000T0000Z-130625T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 752 PM MST MON JUN 24 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146 AS RED FLAG CONDITIONS HAD ENDED. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 23, 9:10 AM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 23, 9:10 AM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST SUN JUN 23 2013 .SYNOPSIS...ABOVE AVERAGE TEMPERATURES THROUGH THE WEEK AS A STRONG RIDGE BUILDS OVER THE WEST. EXTREMELY HOT TEMPERATURES ARE EXPECTED FROM THURSDAY INTO NEXT WEEKEND. DRY CONDITIONS THROUGH MOST OF THE WEEK. A LITTLE MOISTURE WILL SEEP INTO SOUTHEASTERN ARIZONA FROM FRIDAY INTO NEXT WEEKEND FOR A FEW GENERALLY DRY THUNDERSTORMS OVER THE MOUNTAINS. && .DISCUSSION...THE CURRENT LOW AMPLITUDE TROUGH ALONG THE WEST COAST IS KEEPING ARIZONA IN A SOUTHWESTERLY TO WESTERLY FLOW ALOFT. THIS PATTERN IS KEEPING THE ABOVE AVERAGE TEMPERATURES FROM GETTING REALLY HOT. BY LATE TUESDAY A RIDGE BEGINS BUILDING OVER THE SOUTHWEST FOR TEMPERATURES INCREASING INTO THE REALLY HOT REALM. REALLY HOT HAS TUCSON PUSHING 110 DEGREES. LIKEWISE THIS RIDGE SUBDUES THE WESTERLY FLOW AND BEGINS TO INSERT AN EASTERLY WIND COMPONENT ON WEDNESDAY MORNING. AN EASTERLY WIND COMPONENT OPENS THE DOOR FOR MOISTURE COMING INTO SOUTHEAST ARIZONA. BOTH THE ECMWF AND GFS HAVE SIMILAR UPPER AIR WIND PATTERNS THROUGHOUT THIS WEEK. THE SOUTHWESTERLY TO WESTERLY WINDS REMAIN AT ALL LEVELS THROUGH WEDNESDAY 12Z. BY THURSDAY 12Z EASTERLY WINDS ARE PROGGED FROM 600MB AND HIGHER. BY SATURDAY 12Z...EASTERLY WINDS ARE FROM THE SURFACE TO THE TROPOPAUSE. THIS WIND PATTERN CHANGE CAUSES MID AND UPPER LEVEL MOISTURE TO SEEP INTO THE AREA STARTING FRIDAY MORNING. HOWEVER THE MODELS KEEP THE DEEP MONSOON MOISTURE OVER CHIHUAHUA MEXICO DURING THIS WEEK. IN SUMMARY...THE HIGHER IMPACT WEATHER THIS WEEK WILL BE THE HOT TEMPERATURES LATE IN THE WEEK...AND A SLIGHT CHANCE OF DRY THUNDERSTORMS NEXT WEEKEND. FOR THE MOST PART THE CURRENT FORECASTS DEPICT THESE CHANGES. DEPENDING ON THE LATEST MODEL RUNS WILL LIKELY MODIFY THE AFTERNOON FORECAST PACKAGE TO PLACE MORE EMPHASIS ON THE INCREASED THUNDERSTORM PROBABILITY FOR NEXT WEEKEND. && .AVIATION...SKC-SCT CLOUDS ABOVE 20K FT AGL THRU MONDAY MORNING OR 24/18Z. SURFACE WIND THIS AFTERNOON AND EARLY THIS EVENING WLY/SWLY 12-18 KTS WITH GUSTS TO NEAR 25 KTS...STRONGEST WIND EAST AND SOUTH OF KTUS. OTHERWISE...SURFACE WIND LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR A PORTION OF FIRE WEATHER ZONE 146...SPECIFICALLY THE ALPINE DISTRICT IN NORTHERN GREENLEE COUNTY. THE COMBINATION OF STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITY...AND A VERY HIGH FIRE DANGER RATING MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS. OTHERWISE...HOT AND DRY CONDITIONS WILL PREVAIL ACROSS SOUTHEAST ARIZONA THROUGH FRIDAY. NORMAL DIURNAL WIND TRENDS WILL OCCUR DURING MUCH OF THE UPCOMING WEEK...WITH GUSTINESS DURING THE AFTERNOON AND EARLY EVENING HOURS DUE TO STRONG DAYTIME HEATING. THE EXCEPTION WILL BE THIS AFTERNOON AND EARLY THIS EVENING...AND AGAIN MONDAY AFTERNOON...AS SOMEWHAT STRONGER SOUTHWEST TO WEST WINDS ARE EXPECTED TO OCCUR. A GENERAL EASTERLY FLOW PATTERN IS FORECAST TO OCCUR NEXT WEEKEND AS STRONG HIGH PRESSURE ALOFT BECOMES CENTERED NORTH OF THE AREA. THIS PATTERN SHOULD BRING INCREASING MAINLY MIDDLE AND HIGH-LEVEL MOISTURE TO SOUTHEAST ARIZONA. THERE MAY BE ENOUGH MOISTURE FOR A FEW HIGH-BASED DRY THUNDERSTORMS TO OCCUR...ESPECIALLY NEAR THE NEW MEXICO BORDER AND THE INTERNATIONAL BORDER ADJACENT COCHISE COUNTY. && .TWC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR AZZ146 (THE ALPINE DISTRICT IN NORTHERN GREENLEE COUNTY). && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON PUBLIC...GWS AVIATION/FIRE WEATHER...BF
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.